Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 5, 2021Cherokee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 5, 2021, 6:28 PM EDT for Cherokee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 6:28 PM EDT (22:28 UTC)
Expired
Jun 5, 2021, 7:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

436 
WWUS82 KFFC 052228
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Jun 5 2021
 
GAZ021-052300-
Cherokee GA-
628 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
700 PM EDT...

At 627 PM EDT...a strong thunderstorm was over Lebanon, or 7 miles
south of Canton...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Buffington, Little River Landing,
Hickory Flat, Lebanon, Union Hill, Kellogg Creek, Oak Grove, Hobgood
Park and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3424 8430 3418 8435 3417 8435 3416 8436
      3411 8439 3411 8442 3407 8442 3408 8463
      3428 8459 3431 8444
TIME...MOT...LOC 2227Z 197DEG 17KT 3412 8450 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:29 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 5, 3:29 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Sat Jun 5 2021

.SHORT TERM /Tonight through Sunday Night/...

Through the short-term period, the CWA will remain sandwiched
between an upper-level cut-off low to the west and surface high
pressure over the western Atlantic. Mid- and low-level southerly
flow continues to drive Gulf moisture across the area, increasing
PWATs above 1.5 inches across much of the CWA. Lapse rates are
generally marginal, but MUCAPE of 1000-2000 J/kg amid the moist
environment has generated scattered showers and thunderstorms this
afternoon. An isolated strong to severe storm cannot be ruled
out, but in general, the main threats with these storms are
locally heavy rainfall and frequent lightning. Am maintaining
slight chance to chance PoPs overnight to account for any
lingering showers.

The upper-level trough will shift further east on Sunday, with
southwesterly flow continuing to advect Gulf moisture across the
area as PWATs approach 1.8 inches (which is near the maximum
moving average per FFC sounding climatology). As a result, have
high-end chance to likely PoPs for Sunday afternoon and evening as
showers and a few thunderstorms develop. Like today, instability
on Sunday looks to be marginal and shear essentially non-
existent, so widespread severe storms are not expected. However,
locally heavy rainfall and frequent lightning will be possible
with any stronger storms.

Martin

&&

.LONG TERM /Monday through Saturday/...

The extended forecast is expected to remain in a wet pattern as
moist southerly flow continues. A deep trough just to the west of
the MS River Valley persists into the first of the week. this
combined with a Bermuda like ridge just off the eastern seaboard
will keep moist southerly flow across the region through next
week. With dew points continuing in the mid 60s to low 70s, models
keep diurnally driven chance to likely pops across the area
through Day 7. For mid week and beyond...the upper trough weakens
and the upper ridge becomes more dominant over the southeast.
However...there looks to be a weak short wave passing through the
TN Valley during the last couple of days of the extended period.
This slight pattern change will keep the diurnal drive convective
pattern...with mainly chance pops during the day and slight chance
at night. Afternoon highs are forecast to be near climatological
normals. This means mainly 80s to low 90s across the area.

01

&&

AVIATION...
18Z Update...
Have a TEMPO for all TAF sites from 20z to 00z for TSRA and any
associated gusty winds, as scattered storms have developed across
portions of central GA and track northward. Continuing VCSH for
the first part of the overnight period to account for lingering
showers. Winds will generally be calm overnight. Have MVFR cigs at
KATL, other metro sites, and AHN starting at 06z. Have IFR cigs
at PDK, RYY, and AHN starting at 09z. Cigs should lift above MVFR
by around 16z, while winds become SE around 5 kt.

//ATL Confidence...18Z Update...
Medium confidence on IFR cigs.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  84  68  83 /  40  60  50  70
Atlanta         69  83  68  82 /  40  60  50  70
Blairsville     61  78  63  77 /  40  70  60  70
Cartersville    67  83  67  82 /  30  60  50  70
Columbus        68  86  69  85 /  30  60  40  70
Gainesville     67  81  68  79 /  40  60  60  70
Macon           67  89  68  88 /  30  60  40  60
Rome            67  83  68  84 /  30  60  50  70
Peachtree City  66  84  67  83 /  30  60  50  70
Vidalia         70  89  71  89 /  30  60  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....01
AVIATION...Martin
Hazardous weather outlook, Jun 5, 5:37 PM EDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 PM EDT Sat Jun 5 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 PM EDT Sat Jun 5 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

Scattered showers and thunderstorms will continue into this evening
across parts of north and central Georgia, mainly along and north of
I-20. Locally heavy rain and brief gusts up to 30 mph will be the
primary threats with any storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There will be a chance of thunderstorms each day through Friday,
mainly during the afternoon and evening hours. Thunderstorms will be
more likely Sunday through Tuesday. A few strong to severe storms
cannot be ruled out on any of these days, however no organized
severe weather is expacted at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 5, 6:21 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sat Jun 5 2021

GAZ019-052245-
Floyd GA-
621 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
645 PM EDT...

At 621 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles northeast of Forney...moving north at 20 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Cave Spring and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3429 8543 3429 8539 3433 8537 3435 8535
      3429 8523 3411 8534 3411 8543 3427 8546
TIME...MOT...LOC 2221Z 197DEG 17KT 3418 8539

WIND...40MPH
Special weather statement, Jun 5, 6:26 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Sat Jun 5 2021

GAZ020-052300-
Bartow GA-
626 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR BARTOW COUNTY UNTIL 700 PM EDT...

At 625 PM EDT...a strong thunderstorm was near Stilesboro, or near
Cartersville...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Taylorsville, Cassville, Stilesboro and Red Top Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3435 8496 3434 8479 3427 8465 3426 8465
      3408 8474 3408 8488 3409 8499
TIME...MOT...LOC 2225Z 197DEG 17KT 3414 8486

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 5, 6:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Jun 5 2021

GAZ021-052300-
Cherokee GA-
628 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
700 PM EDT...

At 627 PM EDT...a strong thunderstorm was over Lebanon, or 7 miles
south of Canton...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Buffington, Little River Landing,
Hickory Flat, Lebanon, Union Hill, Kellogg Creek, Oak Grove, Hobgood
Park and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3424 8430 3418 8435 3417 8435 3416 8436
      3411 8439 3411 8442 3407 8442 3408 8463
      3428 8459 3431 8444
TIME...MOT...LOC 2227Z 197DEG 17KT 3412 8450

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:21 PM EDTSpecial Weather StatementFFCFloyd24 min
Jun 5, 6:26 PM EDTSpecial Weather StatementFFCBartow34 min
Jun 5, 6:39 PM EDTSpecial Weather StatementFFCToombs66 min
Jun 5, 7:00 PM EDTSpecial Weather StatementFFCEmanuel30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.